MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006030X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during the inflation of a 6mm x 30cm 150m saber percutaneous transluminal angioplasty (pta) balloon catheter at 8 ¿ 10 atmospheres (atm), there was a small focal area of the balloon located approximately 100mm from the distal end of the balloon that would not fully inflate and appeared crimped under fluoroscopy.There was also difficulty removing the balloon catheter from the patient which required the use of a wet gauze, along with kelly clamps and force to remove the balloon catheter; however, the device was able to be removed in one piece.After removal of the balloon catheter, the crimped area of the balloon appeared as if no inflation was made.As a result, a 6mm x 100mm 150cm saber pta balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.It was reported that the balloon did maintain pressure during its inflation and it was confirmed there was no leakage coming from the balloon catheter during the attempted inflation.This was during a procedure to treat a lesion in the superficial femoral artery (sfa) which had moderate calcification and a 60% stenosis.The target vessel showed no signs of tortuosity, and the lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without issue.The device was never in acute bend and did not kink during its use.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82239678 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g4, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, during the inflation of a 6mm x 30cm 150m saber percutaneous transluminal angioplasty (pta) balloon catheter at eight to ten atmospheres (atm), there was a small focal area of the balloon located approximately 100mm from the distal end of the balloon that would not fully inflate and appeared crimped under fluoroscopy.There was also difficulty removing the balloon catheter from the patient which required the use of a wet gauze, along with kelly clamps and force to remove the balloon catheter; however, the device was able to be removed in one piece.After removal of the balloon catheter, the crimped area of the balloon appeared as if no inflation was made.As a result, a 6mm x 100mm 150cm saber pta balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.It was reported that the balloon did maintain pressure during its inflation, and it was confirmed there was no leakage coming from the balloon catheter during the attempted inflation.This was during a procedure to treat a lesion in the superficial femoral artery (sfa) which had moderate calcification and a 60% stenosis.The target vessel showed no signs of tortuosity, and the lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.A 50/50 contrast and saline mixture was used to prep the balloon.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without issue.The device was never in in acute bend and did not kink during its use.The device was returned for analysis.A non-sterile saber 6mm30cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the balloon was received not inflated.The inner lumen on the balloon area presents a wavy condition.No other outstanding details were observed on the device.The returned unit was flushed with water prior to the evaluation.The water exited through the distal tip as expected, neither resistance to the water flow nor loose material was observed during the flushing procedure.A lab sample guidewire of the appropriate size was inserted by distal tip to determine if any resistance/friction or obstruction is observed.The guidewire traveled inside of the wire lumen by approximately 10 cm and could not advance further.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rate burst pressure.The balloon was inflated as expected and the pressure remained steady.However, the balloon presents an incomplete inflation due to a compressed/crushed condition located approximately at 10cm from the distal tip.The area where the guidewire cannot advance further was inspected with a vision system observing that the inner lumen is twisted obstructing the advancement of the guidewire.No other anomalies were observed.A product history record (phr) review of lot 82239678 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - partial or slow¿ was confirmed via device analysis.However, the exact cause cannot be determined.Several factors are being considered and further investigation is required to find a definitive root cause.The reported ¿pta/ptca system withdrawal difficulty - from vessel¿ cannot be replicated in the lab; however, due to the twisted condition of the device, it was likely a contributing factor to the friction noted and the difficulty that occurred during withdrawal of the device by the customer known as wire freeze up.Therefore, based on the information available for review, further investigation is warranted.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the product analysis may suggest that the event experienced by the customer could be related to a manufacturing process.Therefore, a risk assessment has been initiated for further investigation.

Brand Name
SABER 6MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14552248
Report Number9616099-2022-05669
Device Sequence Number20491381
Product Code LIT
UDI-Device Identifier20705032068182
UDI-Public(01)20705032068182(17)241231(10)82239678
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number48006030X
Device Catalogue Number48006030X
Device Lot Number82239678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 100MM 150CM SABER PTA BALLOON CATHETER; VISIPAQUE CONTRAST
Patient SexMale